Jump to content



Photo

Successful Method Of Having Left Citapram Is Not Successful For Cymbalta?


  • Please log in to reply
4 replies to this topic

#1 mjudit

mjudit

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 12 November 2017 - 05:38 PM

Hi all!

 

I am happy to be here and to have found this site. I am 33 and seem to have been in trouble with Cymbalta withdrawal as most of us here :(

 

I started using Cymbalta last June when I was hospitalized due to depression, spent 6 weeks at psychiatry. Looking back at that period, it was really bad, I had some troubles in my private life, but I am not sure it was necessary for me to stay in at all, I would not agree staying in again, and I am really angry at the doc who did not let me go home. But that is another topic... I even changed doc afterwards, I did not think he had any sympathy with me.

 

So, at the hospital, I got this wonderful drug for the first time in my life, before that I had citapram and xanax for like many years, with a break of a few years when I could successfully stop taking both of them.

 

We started with 60mg and before winter my new doc raised it to 90 mg. I felt better but was not really satisfied with the result. I put on 15 kg since then and my mood was swinging from euphoric to really bad, but the biggest problem for me was that I was always extremely tired.

 

When my private life became stable, I felt strong enough to be able to cope with problems without meds. So I asked my doc to start leaving them. She agreed we should stop Xanax first as on the long run it causes dementia, and I could get rid of this relatively easily during this summer. 

As a next step I asked to stop Cymbalta. She was shocked and did not really agree so I started to take less of the pills on my own using the same method we used when getting rid of citapram a few years ago.

 

I started in August, for one month I had only 60 mg per day instead of 90 mg and I felt no problems. No withdrawal symptoms in general.

 

Still in August one or two times I just forgot to take it for like 2 days, and then I had some symptoms which I was first not aware that they are because of it, so I made some research on the net and found out it is not an easy drug to get rid of (I had no idea about it at all, I was not informed!) I realized that muscle pain like when you have the flu, brain zaps and neck pain were cos of it.

 

So it became obvious for me that it will not be easy and might take longer than I thought but this much?

 

Then I started to take 60mg every other day for like one month. This was still relatively easy.

 

I realized that I need two days without Cymbalta to have the symptoms. So when I started to take it only on every third day I got to know that now it is already going to be tough but it was still bearable. Frequent headaches and gastric acid - these have never been usual for me before.

 

Now I have reached the point that it is getting really bad as I am trying to have it every fourth day..The second day I start to feel something but the third day is already hell. Today I am on a third day but this time I could not wait till tomorrow, I had to take one tonight as I have such an awful dizziness, cried several times today, noises hurt me, I can hardly concentrate, even composing this text is quite hard, bad memories from the past come back, my thoughts are sweeping and loud etc.

 

So all in all, I have been reducing the dose slightly for already 3 and a half months now and still I cannot be without it for more than 2-3 days! I have already read that you suggest bead counting but for my dose it would take about 9 months to get over it. I do not want Cymbalta to affect my body for so long. I am not satisfied when taking it either so I want to get rid of it completely. And I have spent already much time with reducing it, I do not want to start again. 

 

HonestIy, I have not consulted my doc since August, I thought I will be successful using the same method with citapram. What do you think of this method? Will it work at all? Or it just does not matter which method you choose, you suffer anyhow?

 

Thank you :)

 

J

 

 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,017 posts
  • LocationMissouri

Posted 12 November 2017 - 07:18 PM

Welcome mjudit.

As you discovered the every other day routine doesn't not work well for Cymbalta. Actually the manufacturer does not recommend it for Citapram (Celexa) either. The reason is that when you go 2 or 3 days without your med your blood level drops to near 0 (half-life 12 Hours) Then you take a capsule and boot your blood levels back up only to go 2 or 3 days without meds again and you then repeat the same withdrawal over and over. Even the FDA is against this method. Citapram has a half life of about 1.5 days and being an ssri it has less of a withdrawal than Cymbalta. The method we re commend here is called bead counting. Open one capsule and count bthe beads inside. Usually around 300  but it can vary a lot between brands. Lets say your capsule has 300 beads. Each day remove 1% of the beads, say 3 beads and take the rst. The second day you remove 6 beads and then 9 beads, etc. This is a much smoother withdrawal but can still be rough. Don't underestimate this withdrawal. It can take 3 to 5 months to get off the drug and then 6 to 8 months to get to feel better. Now having sad that there are some that don't even get hardly any symptoms. It sounds like you will have some withdrawal but not as much as some if you are going every 4 days. Try the bead counting method and if you get to feeling too bad just stay at that dose until stable then start dropping again. If you have any questions please do not hesitate to ask or just come here and complain if you want. We understand, we have been there.


#3 gail

gail

    God-like

  • Site Supporter
  • 4,194 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 13 November 2017 - 11:18 AM

Mgudit, welcome to the forum,

As Fishinghat said about the every other day method, you have proof that's it's not a good method to use at the moment, you did good from 90 to 60. It seems that another way has to replace the old one.

You're down to 60mg, you may try the bead counting or try going down straight to 30mg every day. And if that doesn't work, back to 60mg, stabilize then bead count.

Taking out 3 beads the first day, 6 beads the next day and so on. If it's too tough, then you try the 2-4-6 and so on. Please do not not go cold turkey. You will be ok, patience as our darling Fishinghat says often.

We will always be here for you, questions, venting, or whatever goes through your mind! Please keep updating also. With love, Gail.

#4 mjudit

mjudit

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 13 November 2017 - 12:32 PM

Dear Fishinghat and Gail,

 

thank you so much for your comments. Yes, it all sounds logical and it seems I have just been torturing my body in vain with this method. I really feel desperate that this can happen with a med which is supposed to be there to help you :(

 

However, this whole thing made me so disappointed in doctors, medications and health care in general, I will call my doc for a new appointment as I am running out of supplies in a week or so. I am a bit afraid that she will scorn me for trying to leave Cymbalta as I know she is against it. I try to stay with 30 mg per day for a little while till I become stable again and start the bead counting method. It will take as much time as it should, I will try to make myself busy so time will hopefully pass faster :)

 

Actually, it really makes me scared that even after getting off Cymbalta, it takes several months to get back to your real self.

 

Lessons learnt, from now on I am going to question every therapy and prescriptions and not give my consent until I am properly informed and ready to take that way (still the possibility of being mislead is still there).

 

Thank you so much again, I will get back soon :)

 

Love,

Judit


#5 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 7,017 posts
  • LocationMissouri

Posted 13 November 2017 - 01:45 PM

I can understand your concern about medications and drs. You need to understand that when the medicine first came out the manufacturer claimed little to no withdrawal. Lawsuits and studies confirmed the aggressive withdrawal and the courts ordered a warning statement on the literature concerning this event BUT the courts did not order the drs to be retrained. There is around 300 medical research articles published each week. NO dr can keep up with that. As soon as they graduate medical school they are a dinosaur.   You are right we have to be our own advocates. I never take a medicine without doin background research on it, When I approve I then fill the prescription and start taking the med. It is difficult and tome consuming but it is better in the long run.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users